Alert archive / Wyoming / Freeze Warnings in 2012

Freeze Warning 2, NWS Riverton, WY

October 3, 20127 counties in Wyoming

NWS Riverton, WY issued this freeze warning at Oct 3, 2012, 2:47 PM MDT for 7 counties in Wyoming. It took effect at Oct 3, 2012, 6:00 PM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2012, 2:47 PM MDT (20:47 UTC)
In effect from
Oct 3, 2012, 6:00 PM MDT
Expired
Oct 4, 2012, 10:00 AM MDT
In force
16 hr
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 93 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2941 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS75 KRIW 032047
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
247 PM MDT WED OCT 3 2012

...A HARD FREEZE EXPECTED TONIGHT FOR THE LOWER ELEVATIONS...

.A STRONG COLD FRONT WILL BLAST SOUTH ACROSS THE REGION TODAY AND
TONIGHT. MUCH COLDER AIR WILL BE IN PLACE BY TONIGHT AND
OVERNIGHT LOWS IN THE 20S WILL BE WIDESPREAD ACROSS THE LOWER
ELEVATIONS OF NORTHERN AND CENTRAL WYOMING.

WYZ003-041800-
/O.UPG.KRIW.FZ.A.0002.121004T0000Z-121004T1800Z/
/O.NEW.KRIW.FZ.W.0002.121004T0000Z-121004T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
247 PM MDT WED OCT 3 2012

...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING 
  EARLY THIS EVENING AND REMAIN THERE UNTIL RISING TO ABOVE 
  FREEZING BY MIDDAY THURSDAY. 

* TEMPERATURE...LOWS WILL BOTTOM OUT IN THE LOWER TO MID 20S.

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING 
  AN END TO THE GROWING SEASON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ010-011-041800-
/O.UPG.KRIW.FZ.A.0002.121004T0000Z-121004T1800Z/
/O.NEW.KRIW.FZ.W.0002.121004T0000Z-121004T1800Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
247 PM MDT WED OCT 3 2012

...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING 
  EARLY THIS EVENING AND REMAIN THERE UNTIL RISING TO ABOVE 
  FREEZING BY MIDDAY THURSDAY. 

* TEMPERATURE...LOWS WILL DROP TO THE LOWER TO MID 20S.

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING
  AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ004>006-041600-
/O.UPG.KRIW.FZ.A.0002.121004T0400Z-121004T1600Z/
/O.NEW.KRIW.FZ.W.0002.121004T0400Z-121004T1600Z/
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN...
THERMOPOLIS...WORLAND
247 PM MDT WED OCT 3 2012

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY 
  LATE EVENING AND REMAIN THERE UNTIL RISING TO ABOVE FREEZING 
  BY MID-MORNING THURSDAY. 

* TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT BETWEEN 23 AND 28 
  DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND 
  RIVERS. 

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING
  AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ017-018-041600-
/O.UPG.KRIW.FZ.A.0002.121004T0400Z-121004T1600Z/
/O.NEW.KRIW.FZ.W.0002.121004T0400Z-121004T1600Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
247 PM MDT WED OCT 3 2012

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY 
  LATE EVENING AND REMAIN THERE UNTIL RISING TO ABOVE FREEZING 
  BY MID-MORNING THURSDAY. 

* TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT BETWEEN 23 AND 28 
  DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND 
  RIVERS. 

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING
  AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ020-041600-
/O.UPG.KRIW.FZ.A.0002.121004T0400Z-121004T1600Z/
/O.NEW.KRIW.FZ.W.0002.121004T0400Z-121004T1600Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
247 PM MDT WED OCT 3 2012

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY 
  LATE EVENING AND REMAIN THERE UNTIL RISING TO ABOVE FREEZING 
  BY MID-MORNING THURSDAY. 

* TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT BETWEEN 21 AND 26 
  DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND 
  RIVERS. 

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING
  AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
217 
WWUS75 KRIW 040828
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
228 AM MDT THU OCT 4 2012

...A HARD FREEZE EXPECTED FOR THE LOWER ELEVATIONS THIS MORNING...

.MUCH COLDER AIR WILL BE IN PLACE THIS MORNING IN THE WAKE OF A
STRONG COLD FRONT. LOWS IN THE 20S WILL BE WIDESPREAD ACROSS THE
LOWER ELEVATIONS OF NORTHERN AND CENTRAL WYOMING.

WYZ003-041800-
/O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
228 AM MDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING
  THROUGH THE MORNING HOURS.

* TEMPERATURE...LOWS WILL BOTTOM OUT IN THE LOWER TO MID 20S.

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING 
  AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ010-011-041800-
/O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1800Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
228 AM MDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING
  THROUGH THE MORNING HOURS.

* TEMPERATURE...LOWS WILL DROP TO THE MID 20S.

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING 
  AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ004>006-041600-
/O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN...
THERMOPOLIS...WORLAND
228 AM MDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

* SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING
  THROUGH THE EARLY MORNING HOURS.

* TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT AROUND 25 DEGREES
  WITH THE COLDEST READINGS ALONG AREA CREEKS AND RIVERS.

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING 
  AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ017-018-041600-
/O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
228 AM MDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

* SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING
  THROUGH THE MORNING HOURS.

* TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT AROUND 25 DEGREES
  WITH THE COLDEST READINGS ALONG AREA CREEKS AND RIVERS.

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING 
  AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ020-041600-
/O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
228 AM MDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

* SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING
  THROUGH THE MORNING HOURS.

* TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT BETWEEN 21 AND 26 
  DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND 
  RIVERS. 

* IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING 
  AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
966 
WWUS75 KRIW 041559
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
959 AM MDT THU OCT 4 2012


WYZ003-010-011-041700-
/O.CAN.KRIW.FZ.W.0002.000000T0000Z-121004T1800Z/
CODY FOOTHILLS-NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...CODY...MEETEETSE...BUFFALO...KAYCEE
959 AM MDT THU OCT 4 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE BEGUN TO RISE. THEREFORE...THE FREEZE WARNING
HAS BEEN CANCELLED.

$$

WYZ004>006-041700-
/O.EXP.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN...
THERMOPOLIS...WORLAND
959 AM MDT THU OCT 4 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING. 

TEMPERATURES ARE WARMING ABOVE FREEZING AND THUS THE FREEZE WARNING
WILL BE ALLOWED TO EXPIRE AT 10 AM.

$$

WYZ017-018-041700-
/O.EXP.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
959 AM MDT THU OCT 4 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING. 


$$

WYZ020-041700-
/O.EXP.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
959 AM MDT THU OCT 4 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this freeze warning went out at Oct 3, 2:44 PM MDT, 3 minutes earlier.

Area forecast discussion, Oct 3, 2:44 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT WED OCT 3 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY

THE COLD FRONT CONTINUES TO MOVE THROUGH THE CWA THIS AFTERNOON.
THE FRONT IS CURRENTLY MOVING THROUGH SOUTHERN FREMONT COUNTY AND
CONTINUES ON ITS SOUTHERN TRAJECTORY. THE LARGER SWATH OF CLOUD
COVER REMAINS STALLED OVER THE NORTHERN THIRD OF THE FORECAST
AREA...WITH SOME DEVELOPING CLOUDS EXPECTED OVER PORTIONS OF
CENTRAL WYOMING...INCLUDING THE LANDER FOOTHILLS AND CASPER
MOUNTAIN FOOTHILLS. SNOWFALL HAS BEEN PRESENT ACROSS NORTHERN
WYOMING THROUGHOUT THE DAY...ESPECIALLY OVER CODY AND POWELL. IN
ADDITION TO SNOWFALL...AREAS OF STRONG WIND HAVE OCCURRED AND ARE
OCCURRING THIS AFTERNOON.

STRONGER WIND IS GENERALLY WIDESPREAD ACROSS THE AREA...INCLUDING
SOUTHERN WYOMING WHERE A RED FLAG WARNING IS CURRENTLY IN EFFECT.
THE FRONTAL PASSAGE THIS EVENING IS EXPECTED TO END RED FLAG
CONDITIONS BY ALLOWING HUMIDITY TO INCREASE SIGNIFICANTLY.

THE LARGE COLD AIRMASS WILL CONTINUE MOVE FURTHER INTO THE
CWA...WITH MUCH COLDER TEMPERATURES EXPECTED OVERNIGHT. THIS WILL
RESULT IN WIDESPREAD FREEZING CONDITIONS. THOSE AREAS WHICH HAVE
NOT EXPERIENCED A HARD FREEZE YET THIS SEASON ARE UNDER A FREEZE
WARNING TONIGHT. COLDER TEMPERATURES ARE EXPECTED TO CONTINUE OVER
THE NEXT COUPLE OF DAYS WITH LINGERING COLD AIR ALOFT.

THE NEXT OPPORTUNITY FOR SNOW AND RAIN ACTIVITY IS SHAPING UP TO
BE FRIDAY AND FRIDAY NIGHT AS ANOTHER AREA OF LOW PRESSURE
APPROACHES THE AREA. MODELS HAVE BEEN IN FAIRLY GOOD AGREEMENT
WITH THE PROGRESSION OF THIS SYSTEM...LEAVING THE MAJORITY OF ITS
PRECIPITATION OVER CENTRAL AND EASTERN WYOMING. INCREASED
PROBABILITY VALUES FOR THIS STORM WITH THE PACKAGE...THOUGH LEFT
IT LOW ENOUGH IN CASE MODELS DIVERGE FROM THIS SOLUTION OVER THE
NEXT COUPLE PRODUCTIONS. TEMPERATURES MAY BE COOL ENOUGH TO
GENERATE SNOWFALL OVER THE BASIN LOCATIONS...MAINLY THE LOWER
ELEVATIONS OF NATRONA COUNTY AND OVER THE WIND RIVER BASIN. SHOWER
ACTIVITY WILL CONTINUE INTO THE EVENING HOURS OF FRIDAY BEFORE
TAPERING OFF. THE DEPARTURE OF THIS SYSTEM WILL ALLOW A DRIER
NORTHERLY FLOW TO DEVELOP OVER THE CWA BY SATURDAY MORNING.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY

SATURDAY NIGHT SHAPING UP TO BE GENERALLY CLEAR AND COLD ACROSS WEST
CENTRAL WYOMING.

MODELS SHOW NORTHWEST FLOW ALOFT SUNDAY AND MONDAY. COULD HAVE SOME
MID TO UPPER LEVEL MOISTURE IN THIS FLOW...BUT WILL CALL IT DRY WITH
SLIGHTLY BELOW NORMAL TEMPERATURES INTO MONDAY.

MEDIUM RANGE MODELS THEN HINT SHORTWAVE IN FLOW ALOFT ON TUESDAY.
THIS SHORTWAVE LIKELY TO DROP COLD FRONT ACROSS WEST CENTRAL WYOMING
EARLY TUESDAY. LIFT AND MOISTURE BEHIND THIS FRONT COULD GENERATE LIGHT
PRECIPITATION EAST OF THE CONTINENTAL DIVIDE TUESDAY INTO TUESDAY
EVENING. FAR SOUTHWEST AND WESTERN WYOMING TO REMAIN DRY IN THIS
PATTERN WITH BREEZY CONDITIONS AT TIMES.

STRONG UPPER LEVEL LOW TO SPIN OVER SOUTHERN CALIFORNIA IN THE
LATTER PART OF EXTENDED FORECAST PERIOD. INITIALLY...THIS SHOULD NOT
INFLUENCE WEATHER ACROSS WYOMING SO THINKING NOW IS THAT WEDNESDAY
AND THURSDAY WILL BE DRY AND A LITTLE WARMER.

&&

.AVIATION.../00Z ISSUANCE/

UNSETTLED WEATHER CONDITIONS WILL EXIST THROUGH FRIDAY.
SOME LOW CLOUDS WILL LINGER THROUGH EARLY TONIGHT...MAINLY ALONG
EAST AND SOUTH SLOPES OF MOUNTAIN RANGES. SOME FLURRIES ALSO
REMAIN POSSIBLE WITH MUCH COLDER AIR SETTLING EAST OF THE
CONTINENTAL DIVIDE. EXPECT LESS CLOUDS AND WIND ELSEWHERE TONIGHT.
WITH THESE ATMOSPHERIC CHANGES...VFR CONDITIONS SHOULD STILL PREVAIL
TONIGHT THROUGH THURSDAY NIGHT.

NEXT STRONG SHORTWAVE TROUGH MOVES ACROSS WYOMING ON FRIDAY.
CLOUDS WILL INCREASE ONCE AGAIN WITH ANOTHER PUSH OF MOISTURE AND
COLD AIR EARLY ON FRIDAY. LOW CLOUDS WILL AGAIN DEVELOP OVER AND
EAST OF THE DIVIDE. CONDITIONS COULD TURN MVFR OR OCCASIONAL IFR
WITH AREAS OF MOSTLY SNOW DEVELOPING ACROSS NORTHERN AND CENTRAL
SECTIONS OF FORECAST AREA.

&&

.FIRE WEATHER...

THE COLD FRONT CONTINUES TO MOVE THROUGH THE FORECAST AREA THIS
AFTERNOON. THE FRONT IS CURRENTLY MOVING THROUGH SOUTHERN FREMONT
COUNTY...AND SHOULD PUSH THROUGH SWEETWATER COUNTY THIS EVENING.
AHEAD OF THE FRONTAL PASSAGE...DRY AND WIND CONDITIONS WILL
CONTINUE WITH A RED FLAG WARNING STILL PRESENT OVER
SWEETWATER...UINTA...AND SOUTHERN LINCOLN COUNTIES. PASSAGE OF THE
FRONT WILL BRING MUCH COOLER TEMPERATURES ACROSS THE AREA...WITH
HUMIDITY ALLOWED TO INCREASE SIGNIFICANTLY...THOUGH AREAS OF
STRONG WIND MAY CONTINUE INTO THE OVERNIGHT HOURS. SHOWER ACTIVITY
IS EXPECTED TO BE MOST PREVALENT ACROSS NORTHERN WYOMING
TODAY...WITH ACTIVITY WEAKENING OVERNIGHT. THOUGH SOME SHOWERS MAY
LINGER OVER THE NORTHERN MOUNTAINS ON THURSDAY...THE NEXT
OPPORTUNITY FOR A LARGER WEATHER PRODUCING SYSTEM WILL BE LATE
THURSDAY NIGHT AND THROUGH FRIDAY AS AN AREA OF LOW PRESSURE MOVES
SOUTH ACROSS EASTERN WYOMING. THIS SYSTEM MAY PRODUCE RAIN AND
SNOWFALL ACROSS MUCH OF CENTRAL AND EASTERN WYOMING THROUGH FRIDAY
EVENING. SATURDAY IS EXPECTED TO SEE GENERALLY DRY CONDITIONS
UNDER A NORTHERLY FLOW.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING WYZ277-279.

FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM MDT THURSDAY
WYZ004>006-017-018-020.

FREEZE WARNING FROM 6 PM THIS EVENING TO NOON MDT THURSDAY
WYZ003-010-011.

&&

SHORT TERM...BRANHAM
LONG TERM...KPL
AVIATION...KPL
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Oct 3, 5:00 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED OCT 3 2012

WYZ001>020-022>030-041100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

...RED FLAG WARNING SOUTHWEST WYOMING 9 AM UNTIL 9 PM TODAY...
...FREEZE WATCH EAST OF THE DIVIDE TONIGHT AND THURSDAY MORNING...

.DAY ONE...TODAY AND TONIGHT

TODAY...WEATHER CONDITIONS WILL BE DRAMATICALLY DIFFERENT BY
TONIGHT AS A COLD FRONT BRINGS MUCH COLDER TEMPERATURES AND
PERIODS OF STRONG WIND TO THE REGION. THIS FRONT WILL PUSH THROUGH
NORTHERN AND CENTRAL WYOMING BY NOON...WITH WIND GUSTS UP TO 50 MPH
NEAR BUFFALO AND THROUGH THE OWL CREEKS POSSIBLE. SOME LIGHT
MOUNTAIN SNOWFALL WILL OCCUR ACROSS THE NORTH TODAY WITH A COUPLE
INCHES OF ACCUMULATION POSSIBLE. THE LOWER ELEVATIONS OF THE NORTH
WILL SEE AREAS OF COLD RAIN...POSSIBLY MIXING WITH OR CHANGING TO
SNOW LATE IN THE DAY. VERY LITTLE PRECIPITATION IS EXPECTED FURTHER
SOUTH. GUSTY AND VERY DRY CONDITIONS WILL PRECEDE THE FRONT ACROSS
SOUTHWEST WYOMING RESULTING IN EXPLOSIVE FIRE GROWTH POTENTIAL.

TONIGHT...LOWER ELEVATION TEMPERATURES WILL DROP TO BETWEEN
21 AND 30 DEGREES. THESE TEMPERATURES WOULD BRING AN END TO THE
EXTENDED GROWING SEASON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY NIGHT AND FRIDAY...ANOTHER EVEN COLDER WEATHER SYSTEM WILL
MOVE INTO THE REGION AND WILL DEPART EARLY SATURDAY. THIS WILL BRING
A ROUND OF LIGHT SNOW OR FLURRIES EAST OF THE DIVIDE WITH HIGHS ONLY
IN THE 30S TO AROUND 40.

THOSE WITH OUTDOOR INTERESTS BETWEEN THE NEXT SEVERAL DAYS SHOULD BE
PREPARED FOR THE ABRUPT CHANGE TO MUCH COLDER CONDITIONS AND AREAS
OF LIGHT PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL OR WIND GUSTS IN EXCESS
OF 40 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Oct 3, 11:05 AM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1105 AM MDT WED OCT 3 2012

WYZ003>011-017>020-022-032200-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-
CODY FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
LANDER FOOTHILLS-NATRONA COUNTY LOWER ELEVATIONS-
NORTH BIG HORN BASIN-NORTHEAST JOHNSON COUNTY-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-WIND RIVER BASIN-
1105 AM MDT WED OCT 3 2012

...BRISK GUSTY WINDS WILL OCCUR THIS AFTERNOON...

A COLD FRONT THAT CONTINUES TO MOVE ACROSS WYOMING LATE THIS
MORNING WILL BRING MUCH COLDER TEMPERATURES AND STRONG WIND
TO MOST LOCATIONS. A NORTH WIND BEHIND THE FRONT SHOULD GUST TO
NEAR 50 MPH...ESPECIALLY ACROSS PARTS OF THE BIG HORN BASIN
INTO JOHNSON COUNTY. MOST OF THE WIND RIVER BASIN INTO NATRONA
COUNTY WILL HAVE WIND GUSTS AROUND 40 MPH THIS AFTERNOON.

IN ADDITION...LOW CLOUDS AND FLURRIES CAN BE EXPECTED PARTICULARLY
ALONG ANY MOUNTAIN RANGES. VERY LITTLE SNOW ACCUMULATION IS EXPECTED
THIS AFTERNOON AND EARLY EVENING.

AGAIN...THE STRONG GUSTY WIND WILL BE THE MORE SIGNIFICANT WEATHER
STORY THIS AFTERNOON. THEREFORE...THOSE TRAVELING WITH LIGHT TRAILERS
SHOULD BE EXTRA CAREFUL ON THE WYOMING ROADS AND HIGHWAYS TODAY. AND
BE SURE TO CHECK THE LATEST FORECASTS OR STATEMENTS FROM THE NATIONAL
WEATHER SERVICE OFFICE IN RIVERTON.

KPL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 4:04 AM MDTRed Flag WarningRIWLincoln, Sweetwater, Uinta17 hr

Nearby

Freeze Warnings in Wyoming, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.